Hail, Bailey
- When
- June 9, 4:45 PM CST
- Where
- Bailey County, Muleshoe
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.217, -102.733
9 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 9, 1:46 PM CST, 2 hours 59 minutes earlier.
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 246 PM CDT MON JUN 9 2003 DAY ONE... A WEAK 5H TROUGH OVER THE SOUTHWEST CONUS WILL SLOWLY MOVE EAST TOWARDS WEST TX. THIS WILL CAUSE THE MID AND UPPER LEVEL FLOW TO BACK TO THE SOUTHWEST DURING THE NEXT 24 HOURS. THE MAIN BRANCH OF THE UPPER LEVEL JET WILL REMAIN ACROSS THE NORTHERN CONUS. EARLY THIS AFTERNOON THE SURFACE DRYLINE EXTENDED FROM SOUTHWEST NE SOUTH-SOUTHWEST INTO EASTERN NM. CONVECTIVE TEMPERATURES WILL PROBABLY BE REACHED ACROSS SOUTHEAST NM AND THE TRANS PECOS REGION ALONG AND AHEAD OF THE DRYLINE. SURFACE CONVERGENCE AHEAD OF THE DRYLINE WILL INITIATE THUNDERSTORMS LATER THIS AFTERNOON ALONG A HOBBS TO WINK TO MARFA LINE. THESE STORMS WILL MOVE EAST-NORTHEAST AND EXPAND NORTHEAST ACROSS THE CWFA THIS EVENING. I WILL KEEP SCATTERED COVERAGE OF THUNDERSTORMS THROUGH MIDNIGHT ACROSS THE CWFA. HOWEVER...MESOSCALE OUTFLOW BOUNDARIES PRODUCED BY THE INITIAL STORMS MAY MOVE EAST ACROSS THE CWFA AND CAUSE ADDITIONAL THUNDERSTORMS TO DEVELOP...THUS POPS MAY NEED TO BE ADJUSTED UPWARD FOR THE CENTRAL AND EASTERN COUNTIES. THE INITIAL STORMS THAT WILL DEVELOP ALONG THE DRYLINE WILL BE HIGH BASED SINCE T-TD DEPRESSIONS WILL BE ABOUT 30 DEG. THE PRIMARY THREAT LATE THIS AFTERNOON AND EARLY THIS EVENING WILL BE SEVERE OUTFLOW WINDS. AS THE STORMS MOVE EAST INTO THE DEEPER MOISTURE ACROSS THE CENTRAL AND EASTERN COUNTIES THEY MAY INTENSIFY AND PRODUCE LARGE HAIL IN ADDITION TO THE SEVERE OUTFLOW WINDS. THE STORMS SHOULD DISSIPATE AROUND MIDNIGHT...I KEPT A SLIGHT CHANCE ACROSS THE EASTERN COUNTIES AFTER MIDNIGHT. TOMORROW THE DRYLINE MAY MOVE FARTHER EAST INTO THE CWFA. SURFACE CONVERGENCE ALONG THE DRYLINE WILL HELP TO INITIATE LATE AFTERNOON THUNDERSTORMS. GIVEN CAPE VALUES GREATER THAN 2000 J/KG AHEAD OF THE DRYLINE...THUNDERSTORMS MAY BECOME SEVERE. I WILL PLACE 20 POPS ACROSS THE ENTIRE CWFA IN CASE THE DRYLINE POSITION IS FARTHER WEST THAN FORECASTED. AFTERNOON HIGH TEMPERATURES TOMORROW WILL WARM INTO THE LOWER TO MID 90S ACROSS MOST OF THE CWFA. DAYS TWO THROUGH SEVEN... MODELS SHOW UPPER FLOW TO BACK FURTHER TO THE SOUTHWEST TUESDAY/TUESDAY NIGHT. AS BAJA LOW OPENS...A FEW DISTURBANCES TO BE EJECTED NORTHEAST ACROSS THE FA. DRYLINE SHOULD SHARPEN SOMEWHAT AND GET A PUSH EAST AS SOUTHWEST FLOW INCREASES. MODEL CAPES 2500 TO 3500 J/KG ADVERTISED AND WITH THIS IN MIND WILL CONTINUE THE MENTION THUNDERSTORMS LATE TUESDAY WITH STORMS APPROACHING SEVERE LIMITS DURING THE EVENING HOURS. SEE SPC (SWODY2) FOR FURTHER DETAILS. DRYLINE THEN TO SLOSH BACK AND FORTH REST OF THE WEEK...THUS WILL KEEP MENTION OF AFTERNOON/EVENING THUNDERSTORMS IN THE FORECAST. LATEST GFS INDICATES A PATTERN CHANGE FOR THE WEEKEND AS UPPER LOW TO GET CUT OFF OVER THE MISSISSIPPI RIVER VALLEY. AS THIS OCCURS BLOCKING PATTERN SETS UP LEAVING US UNDER A NORTHWEST FLOW. WITH UPPER LOW TO THE EAST AND NORTHWEST FLOW...WILL LIKELY SEE LOW LEVEL MOISTURE REMAIN IN PLACE OVER THE FA. WILL KEEP MENTION OF THUNDERSTORMS THROUGH THE WEEKEND. ALSO WILL HAVE A WEAK FRONT FLIRTING WITH THE AREA OVER THE WEEKEND AND THUS ANOTHER AREA TO FOCUS ON FOR POSSIBLE DEVELOPMENT. FRIONA 59 90 63 92 / 30 20 20 10 TULIA 64 91 64 92 / 40 20 20 10 LUBBOCK 65 93 67 93 / 40 20 20 10 BROWNFIELD 65 94 66 94 / 40 20 20 10 CHILDRESS 69 93 67 93 / 40 20 20 20 ASPERMONT 69 94 68 94 / 40 20 20 20 .LBB...NONE.
TXZ021>044-100000- HAZARDOUS WEATHER OUTLOOK...CORRECTED EXPIRATION TIME NATIONAL WEATHER SERVICE LUBBOCK TX 1138 AM CDT MON JUN 9 2003 THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME SOUTHERN PANHANDLE ...SOUTH PLAINS AND ROLLING PLAINS THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON THEN MOVE EAST. MODERATE INSTABILITY AND WIND SHEAR WILL PROVIDE A FAVORABLE ENVIRONMENT FOR ISOLATED SEVERE STORMS...WITH DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... SEVERE CONVECTION MAY OCCUR BOTH TUESDAY AND WEDNESDAY AFTERNOONS AND EVENINGS AS THE DRY LINE REMAINS A FOCUS FOR THUNDERSTORM DEVELOPMENT. SEVERE WEATHER WILL BE A THREAT FOR ALL AREAS TUESDAY. THEN ON WEDNESDAY THE DRY LINE SHOULD BE FAR ENOUGH EAST TO LIMIT THE THREAT AREA TO THE ROLLING PLAINS AND SOUTHEAST PANHANDLE. INSTABILITY AND WIND SHEAR WILL BE ENOUGH BOTH DAYS TO BRING A SLIGHT RISK OF LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
TXZ021>044-100300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 538 PM CDT MON JUN 9 2003 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED SEVERE THUNDERSTORM WATCH 494 UNTIL 10 PM MONDAY EVENING FOR THE FOLLOWING COUNTIES: IN TEXAS THIS WATCH INCLUDES 15 COUNTIES... IN NORTHWEST TEXAS: BAILEY COCHRAN CROSBY DICKENS FLOYD HALE HOCKLEY LAMB LUBBOCK MOTLEY IN THE PANHANDLE OF TEXAS: BRISCOE CASTRO HALL PARMER SWISHER THIS INCLUDES THE CITIES OF ABERNATHY...CROSBYTON...DICKENS... DIMMITT...FLOYDADA...FRIONA...HALE CENTER...LEVELLAND... LITTLEFIELD...MATADOR...MEMPHIS...MORTON...MULESHOE...PLAINVIEW... QUITAQUE...SILVERTON...SLATON AND TULIA.
The national radar mosaic for the moment the first event began.
9 hail, 3 thunderstorm wind. Local standard time, as filed.
The West Texas Mesonet station northeast of town measured a 65 mph thunderstorm wind gust.
Thunderstorm wind gusts of 60 to 70 mph were estimated at the cotton gin. Power lines and large tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367882, 5367872, 5367873, 5367874, 5367876, 5367877, 5367875, 5367878, 5367883, 5367881, 5367879, 5367880.